Do you have the following symptoms or habits?

  • Gas, bloating, abdominal pain (often misidentified as“lactose intolerance”)
  • Alternating constipation and diarrhea
  • Chemical sensitivity and food allergies

Do you engage in some of these habits?

  • Regular use of over-the-counter pain medications (NSAIDS: non-steroidal anti-inflammatories such as Motrin, Aleve, etc.)
  • Antibiotic use, especially 2 or more courses back-to-back or chronic long term use such as for acne

These are the most common causes and symptoms of a condition called “leaky gut”, an under-recognized but increasingly common problem.

A simple urine test can identify leaky gut, although conventional medicine rarely tests for it. Very simply, “leaky gut” refers to increased permeability of the gut wall. When large spaces develop between the cells of the (small) intestinal wall, toxins and food proteins can leak into the blood stream. This can result in hidden food and environmental allergies, inflammation, and a steady decline in health.

So, how does the gut become leaky?

A major cause is antibiotics. When you take antibiotics, they destroy not only the targeted bacteria but also the healthy bacteria that lives in the intestines. With healthful bacteria and other protective factors eradicated,, unfriendly bacteria, yeast, parasites and toxins can accumulate, damaging the intestinal wall.  This harmful effect can be completely avoided by taking probiotics while on an antibiotic . Link “ Safe Way to Take Probiotics”

The second major cause of leaky gut is regular use of non-steroidal anti-inflammatory medications such as Motrin, Aleve, Advil, ibuprofen, etc.  These medications contribute to the breakdown of the physical integrity of the intestinal wall, (much like the CFC’s have punctured the earth’s ozone layer, allowing in excess UV radiation).  So do steroids, such as prednisone.

Another source of inflammationand therefore breakdown of the gut lining can be food or water poisoning from organisms such as <